?

Log in

No account? Create an account

Previous Entry | Next Entry

Things man was not meant to know

Today, I stood up. Walked maybe 15 feet and put on a t-shirt. At the end of this grueling physical exertion, my arms began to throb and ache as if I had just been doing arm curls with a weight. This is in addition to the ubiquitous woozy-headed feeling I now expect whenever I go from a supine to vertical position. Clearly, something isn't kosher.

Frankly, I'm not sure what to make of any of it and I'm not certain if I'm worried or simply apathetic. I was sort of concerned when all of it started but as the symptoms seem to get more extreme, I find that I care less and less. Just the other day in the shower the exhaustion and dizziness struck with a vengeance and my old friend from Disney World, the unstoppable dilating pupils came back. At least that's what I assume it was since it's not like I checked my eyes in the mirror. It was the same experience as last time however as my vision got sort of blurry and everything became brighter and brighter. I didn't end up passing out or anything, for some reason still feeling confident that I could bull through it if necessary.

The incident was disturbing enough that I overcame my fear of needles and had someone jab me with the auto-pricker. This was only after my attempts to induce a nosebleed failed to produce enough blood. Frankly, I would have checked my blood sugar long before now if it wasn't for the fucking needles involved. I figured with the insane escalation of symptoms, I had to do something to at least check my primary theory that it was blood sugar related. If the results came back with some low number, I could at least tell myself I knew what the cause was and at least discontinuing the blood sugar medication or adding carbs to my diet might just fix the issue. So imagine my reaction when the meter read 139. I hadn't eaten in hours and hours, and I couldn't begin to explain why the hell it was that high. At the time, I could only conclude that maybe my diabetes was worse than I had ever considered possible and my system was beyond fucked. Then I recalled that less than 15 minutes ago I had been sucking on a couple of sugar free lifesavers. Could that have caused the elevation? But they're sugar free so they shouldn't have any effect at all, right? After further research, studies seem to show that that particular sugar alcohol (isomalt) is one of the best in producing no real increase in blood sugar after consumption. So if the life savers can be eliminated as a problem....why am I having all of these issues like dizziness when standing and extreme fatigue with a blood sugar that's still hugely elevated over what it should be?

Frankly, I don't know and I'm trying to convince myself it's better if I never know. Maybe in this case ignorance is bliss since any answer I receive will probably only serve to distress me in some fashion. I should just hope that whatever problem it is, it'll just continue floating me down the happy trails river.

Comments

( 6 comments — Leave a comment )
socarefully
Jun. 17th, 2010 07:09 am (UTC)
Sugar free stuff won't make your blood sugar high ~ unless it contains some other type of sugar instead of a sugar free substitute.

I think maybe the way you are feeling is not to do with your blood sugar at all.

Sometimes when I don't eat properly (normally due to medical problems ironically) I have some problems like dizzyness and blacking out.

I have never done a low carb diet but from what I understand the idea is to put your body into ketosis.....I think it's possible that how you are feeling might be just due to that.

If you are not eating much then it can mess up the electrolights (sp?) in your body which will make you feel pretty ill.

As you are (I imagine) doing a pretty extreme diet it would probably be best you just take it easy for a while.
henwy
Jun. 18th, 2010 04:02 am (UTC)
I've done the no-carb thing before, a couple of years ago and had none of these symptoms. I haven't been any more hardcore about it now than I was then, though I'll admit that by any objective scale it was pretty damn hardcore to begin with.

I have no real clue what's going on but it's pretty disturbing all around.
socarefully
Jun. 18th, 2010 04:52 pm (UTC)
You have told a doctor.....yes?

To me it sounds like either some sort of blood sugar problem (I'm guessing not now) or that you are restricting your diet too much.

I have done fasts before and I get the whole dizzyness and fainting with that.
henwy
Jun. 19th, 2010 02:55 am (UTC)
No...but I'm sure I will. Eventually. One day when it's convenient and all.

I really thought it was a blood sugar problem too, especially given that when I stopped the diet and the drug, the symptoms stopped. The lately blood sugar test put that theory in the crapper though.
socarefully
Jun. 19th, 2010 07:42 am (UTC)
Be careful.....don't try to do too much while you are feeling bad.
(Anonymous)
Jun. 20th, 2010 12:07 am (UTC)
light-headedness, aches and exhaustion
You should see your doctor to look into this further.
( 6 comments — Leave a comment )

Profile

domo costume
henwy
In the darkness the trees are full of starlight
Facebook Page

Latest Month

October 2018
S M T W T F S
 123456
78910111213
14151617181920
21222324252627
28293031   

Tags

Powered by LiveJournal.com
Designed by Teresa Jones